Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 180, NWS Tallahassee, FL

June 21, 2021

NWS Tallahassee, FL issued this special marine warning at Jun 21, 2021, 10:31 PM EDT. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 10:31 PM EDT (02:31 UTC)
Expired
Jun 22, 2021, 12:30 AM EDT
In force
119 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special marine warning went out at Jun 21, 9:10 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jun 21, 9:10 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
910 PM EDT Mon Jun 21 2021

.UPDATE...

Intermittent showers and a few thunderstorms will be possible
overnight, particularly across the northern portions of the area
where it's not as worked over from today's convection.

&&

.PREV DISCUSSION [734 PM EDT]...

.NEAR TERM [Through Tuesday]...
A very active pattern for convection with the approach of a
shortwave and cold front. Some locations across the Florida
panhandle and big bend have already received 3 to 5 inches of
rain since daybreak. In addition to very heavy downpours, some of
the thunderstorms are producing gusty winds over 40 mph. While
there will be a respite at times between showers and
thunderstorms, rain chances will be elevated above seasonal levels
through the overnight hours and Tuesday. For Tuesday, SPC has our
entire CWA highlighted for a Marginal risk of severe weather.
Some of the factors coming into play are a very moist airmass (PW
> 2.0") and a low-level jet of around 30 kts. However, weak
instability (~ 500-1000 J/kg) will be the limiting factor for a
greater than marginal threat. Heavy downpours on top of recent
rains over this past weekend and today will also cause concern for
potential flash flooding with some riverine flooding also
possible thereafter. See the Hydrology section at the bottom of
this discussion for all the details.

Lows tonight wilL be around 70. It will be unseasonably cool on
Tuesday due to the cloud cover with highs mainly in the lower to
middle 80s.

.SHORT TERM [Tuesday Night Through Wednesday Night]...
Mean trough will remain in place along the eastern seaboard
through Wednesday night, with a decaying frontal boundary stalled
across southern Georgia and Alabama. The airmass south of the
boundary will remain very moist and supportive of high PoPs
through Wednesday night. Heavy rain will continue to be a concern,
especially across the Florida Panhandle, Big Bend, into far
Southern Georgia.

With plenty of clouds for the next few days, afternoon
temperatures will likely remain well below normal, with highs in
the lower to mid 80s.

.LONG TERM [Thursday Through Monday]...
The upper trough will weaken by Thursday, allowing for the return
to a more typical summertime pattern of diurnal convection and
temperatures reaching the upper 80s and lower 90s.

.AVIATION...
[Through 00Z Wednesday]

Pretty messy pattern for the next TAF period. Intermittent showers
with a few embedded thunderstorms will continue through tomorrow.
Ceilings and vis will fluctuate between VFR to MVFR/IFR during
convection. Winds could also become gusty at times.

.MARINE...
Southerly winds, up to 15 knots at times, will redevelop over the
waters this evening and continue through the middle of the week.
Showers and thunderstorms will be common over the waters through
the middle of the week, before coverage diminishes late in the
week as winds become more easterly or southeasterly.

.FIRE WEATHER...
A wet weather pattern will continue for the next several days,
limiting any fire weather concerns.

.HYDROLOGY...
Lingering tropical moisture, a decaying frontal boundary, and an
upper trough will combine to support heavy rainfall over the next
couple of days. Today's storms have dropped a wide swath of 1-2.5
inches along and south of a line from Madison to Tallahassee to
Panama City. However, there are embedded areas of 5+ inches within
the swath. Additional rainfall of 2 to 4 inches is expected across
the Florida Panhandle, Big Bend, and far Southern Georgia through
Thursday morning. However, isolated spots could see much higher
values, increasing the risk for Flash Flooding. Therefore, a Flash
Flood Watch has been issued for portions of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  81  71  86  71 /  70  90  40  70  20
Panama City   75  82  75  85  74 /  80  80  50  70  20
Dothan        71  80  70  84  70 /  70  90  40  70  20
Albany        72  82  71  86  71 /  70  90  40  70  20
Valdosta      71  81  69  86  69 /  60  80  30  80  30
Cross City    73  84  73  87  72 /  80  60  30  70  30
Apalachicola  74  82  75  85  74 /  70  70  50  70  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through Thursday morning for Calhoun-Central
     Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
     Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-Holmes-
     Inland Bay-Inland Franklin-Inland Gulf-Inland Jefferson-
     Inland Taylor-Inland Wakulla-Jackson-Lafayette-Leon-Liberty-
     Madison-North Walton-South Walton-Washington.

     High Rip Current Risk through Tuesday evening for Coastal Bay-
     Coastal Franklin-Coastal Gulf-South Walton.

     Wind Advisory until 2 AM EDT /1 AM CDT/ Tuesday for Coastal Bay-
     Coastal Gulf-Inland Bay-Inland Gulf-South Walton.

GA...Flash Flood Watch through Thursday morning for Brooks-Decatur-
     Grady-Lowndes-Seminole-Thomas.

AL...None.
GM...Small Craft Advisory until 1 AM CDT Tuesday for Coastal waters
     from Mexico Beach to Apalachicola FL out 20 NM-Coastal
     waters from Mexico Beach to Okaloosa Walton County Line FL
     out 20 NM.

&&

UPDATE...Merrifield
NEAR TERM...Barry
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Merrifield
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...Camp

In the hours before

Special weather statement, Jun 21, 8:22 PM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
722 PM CDT Mon Jun 21 2021

ALZ065-066-068-220145-
Dale AL-Coffee AL-Geneva AL-
722 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALE...COFFEE AND WESTERN
GENEVA COUNTIES UNTIL 845 PM CDT...

At 722 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petrey to near Dozier to 13 miles
southwest of River Falls to East Brewton. Movement was east at 25
mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Elba, Geneva, Enterprise, Fort Rucker, Ozark, Level
Plains, Samson, New Brockton, Ariton, Lee, Clayhatchee, Kinston,
Coffee Springs, Mixons Crossroads, Curtis, Carl Folsom A/p, Hooper
Stage Field, Gerald and Central City.

LAT...LON 3153 8619 3154 8614 3162 8615 3162 8566
      3118 8571 3099 8585 3099 8619
TIME...MOT...LOC 0022Z 269DEG 21KT 3181 8628 3144 8639 3120 8669 3109
8706

IG3
Special weather statement, Jun 21, 9:50 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
850 PM CDT Mon Jun 21 2021

ALZ065>069-220245-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-
850 PM CDT Mon Jun 21 2021

...SIGNIFICANT WEATHER ADVISORY FOR DALE...NORTHWESTERN HENRY...
COFFEE...NORTHWESTERN GENEVA AND NORTHWESTERN HOUSTON COUNTIES UNTIL
945 PM CDT...

At 849 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles south of Brundidge to New Brockton to
10 miles north of Samson to 8 miles south of Opp. Movement was east
at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Hartford, Midland City,
Level Plains, Samson, Newton, New Brockton, Ariton, Pinckard,
Clayhatchee, Kinston, Coffee Springs, Mixons Crossroads, Kellys
Crossroads, Hunt Field, Waterford and Hooper Stage Field.

LAT...LON 3126 8615 3139 8602 3162 8593 3162 8542
      3171 8542 3170 8522 3172 8520 3136 8547
      3106 8574 3111 8619 3124 8619
TIME...MOT...LOC 0149Z 273DEG 19KT 3161 8586 3139 8594 3126 8607 3116
8628

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 11:59 PM EDTSpecial Weather StatementTAEWalton61 min
Jun 22, 1:03 AM EDTSpecial Weather StatementTAEWalton57 min
Jun 22, 1:49 AM EDTSpecial Weather StatementTAEHolmes, Jackson, Walton, Washington86 min
Jun 22, 1:52 AM EDTSpecial Marine WarningTAE83 min
Jun 22, 3:12 AM EDTSpecial Weather StatementTAEBay, Calhoun, Jackson, Washington63 min
Jun 22, 3:16 AM EDTSpecial Marine WarningTAE89 min
Jun 22, 4:10 AM EDTSpecial Weather StatementTAEBay, Calhoun, Gadsden, Jackson, Liberty65 min
Jun 22, 4:44 AM EDTSpecial Marine WarningTAE91 min
Jun 22, 5:16 AM EDTSpecial Weather StatementTAEBay, Calhoun44 min
Jun 22, 5:31 AM EDTSpecial Weather StatementTAELeon44 min
Jun 22, 5:47 AM EDTAreal Flood AdvisoryTAEBay, Calhoun, Gulf, Liberty, Washington118 min
Jun 22, 6:00 AM EDTSpecial Weather StatementTAEBay, Calhoun, Liberty45 min
Jun 22, 6:16 AM EDTSpecial Marine WarningTAE59 min
Jun 22, 6:44 AM EDTSpecial Weather StatementTAELiberty61 min
Jun 22, 6:52 AM EDTSpecial Marine WarningTAE83 min
Jun 22, 7:10 AM EDTSpecial Marine WarningTAE65 min
Jun 22, 7:16 AM EDTSevere Thunderstorm WarningTAEGadsden, Leon, Liberty, Wakulla44 min
Jun 22, 7:44 AM EDTSpecial Weather StatementTAELeon46 min
Jun 22, 8:11 AM EDTSpecial Marine WarningTAE64 min
Jun 22, 8:19 AM EDTSpecial Weather StatementTAEJefferson41 min
Jun 22, 9:02 AM EDTSpecial Weather StatementTAEMadison43 min
Jun 22, 9:49 AM EDTSpecial Weather StatementTAETaylor41 min
Jun 22, 10:05 AM EDTAreal Flood AdvisoryTAEBay, Gulf, Liberty3 hr
Jun 22, 10:18 AM EDTSpecial Marine WarningTAE57 min
Jun 22, 10:23 AM EDTSpecial Marine WarningTAE67 min
Jun 22, 10:31 AM EDTSpecial Weather StatementTAETaylor44 min
Jun 22, 1:53 PM EDTSpecial Marine WarningTAE97 min
Jun 22, 6:19 AM EDTSpecial Weather StatementTAEBerrien, Brooks, Cook, Lanier, Lowndes56 min
Jun 22, 9:17 AM EDTSpecial Weather StatementTAELowndes43 min
Jun 21, 8:22 PM EDTSpecial Weather StatementTAECoffee, Geneva83 min
Jun 21, 9:50 PM EDTSpecial Weather StatementTAECoffee, Dale, Geneva55 min

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.